MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA RGNSB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA RGNSB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72205020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a left hip arthroscopy and gluteal repair, during the implantation of two (2) microraptor knotless suture anchors, some portions of the devices broke off.It is unknown how was the procedure completed and if there was a surgical delay due to the reported events, no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a left hip arthroscopy and gluteal repair, during the implantation of two (2) microraptor knotless suture anchors (b)(4), some portions of these devices broke off.The broken sections were retrieved from the patient with arthroscopic grasper.The procedure was successfully completed with non significant delay using back-up anchors in the same originally drilled bone holes.No further complications were reported.
 
Event or Problem Description
It was reported that during a left hip arthroscopy and gluteal repair, during the implantation of two (2) microraptor knotless suture anchors (case-2022-00113118-1) some portions of these anchors broke off.The broken sections were retrieved from the patient with arthroscopic grasper.The procedure was successfully completed with no surgical delay using back-up anchors in the same originally drilled bone holes.No further complications were reported.
 
Additional Manufacturer Narrative
H10: b5 and h6 (health effect - clinical code) updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution a complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor, microraptor knotless, distal found that a statement of (c of c) or evidence of conformance to the material and processing specifications must be provided.A clinical review states per case details, the broken anchor was retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
MICRORAPTOR KNOTLESS SA RGNSB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15135997
Report Number1219602-2022-01079
Device Sequence Number12070895
Product Code MAI
UDI-Device Identifier00885556722510
UDI-Public00885556722510
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Number72205020
Device Catalogue Number72205020
Device Lot Number51026277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer08/09/2022
09/27/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/15/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale